Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On $p$-torsion in etale cohomology and in the Brauer group

Author: Robert Treger
Journal: Proc. Amer. Math. Soc. 78 (1980), 189-192
MSC: Primary 14F20; Secondary 16A16
MathSciNet review: 550491
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If X is an affine scheme in characteristic $p > 0$, then ${\text {Br}}(X)(p)\tilde \to H_{{\text {et}}}^2(X,{{\mathbf {G}}_m})(p)$ and $H_{{\text {et}}}^n(X,{{\mathbf {G}}_m})(p) = 0$ for $n \geqslant 3$. This gives a partial answer to the conjecture that the Brauer group of any scheme X is canonically isomorphic to the torsion part of $H_{{\text {et}}}^2(X,{{\mathbf {G}}_m})$. This result is then applied to prove that ${\text {Br}}(R)(p)$ is p-divisible where R is a commutative ring of characteristic $p > 0$ (theorem of Knus, Ojanguren and Saltman), and also to construct examples of domains R of characteristic $p > 0$ with large ${\operatorname {Ker}}({\text {Br}}(R)(p) \to {\text {Br}}(Q)(p))$, where Q is the ring of fractions of R.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14F20, 16A16

Retrieve articles in all journals with MSC: 14F20, 16A16

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society